| Model Number |
980U1ESDIUU |
| Medical Device Problem Code |
Smoking (1585)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during the power on self test (post), this 980-ventilator alarmed and smoke came from the breath delivery unit (bdu).The device was available for evaluation.The service personnel (sp) inspected the ventilator found a damaged power controller / distribution printed circuit board assembly (pcba) faulty with thermal damage.To solve the issue sp replaced the power controller pcba/power distribution pcba.Additionally sp also replaced the rechargeable lithium-ion battery.The unit passed all tests and calibrations as per manufacturer specifications at the time of service.The likely cause of the event was isolated in the field to a fault in power controller pcba and/or power distribution pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during the power on self test (post), this 980-ventilator alarmed and smoke came from the breath delivery unit (bdu).The ventilator was not in use on a patient at the time of the reported event.
Additional Manufacturer Narrative
H3 device evaluation summary: updated due to photo evaluation.Medtronic conducted an investigation based on all information received.It was reported that during the power on self test (post), this 980-ventilator alarmed and smoke came from the breath delivery unit (bdu).The device was available for evaluation.The service personnel (sp) inspected the ventilator found a damaged power controller/distribution printed circuit board assembly (pcba) faulty with thermal damage.To solve the issue sp replaced the power controller pcba/power distribution pcba.Additionally sp also replaced the rechargeable lithium-ion battery.The unit passed all tests and calibrations as per manufacturer specifications at the time of service.Analysis of the images attached to this record show thermal damage to one side of the power distribution pcba however no damage was observed on the power controller pcba.No parts were returned to medtronic for evaluation.With the available information, the likely cause of the reported event of smoke from bdu was isolated to a fault in power distribution pcba.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.